Alert archive / Tennessee / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 126, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 31, 2021, 11:55 PM CDT for 7 counties in Tennessee. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2021, 11:55 PM CDT (04:55 UTC)
- Expired
- Aug 1, 2021, 12:48 AM CDT
- In force
- 53 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN, Grundy County, TN, Rutherford County, TN, Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 11:58 PM CDT | TSTM WND DMG | Manchester, TN | REPORT OF LARGE TREE DOWN BLOCKING ALVIN COCKER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 31, 11:29 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.3
The text
As transmitted.
752
WUUS54 KOHX 010455
SVROHX
TNC003-015-031-061-149-175-177-010600-
/O.NEW.KOHX.SV.W.0126.210801T0455Z-210801T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1155 PM CDT Sat Jul 31 2021
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Rutherford County in Middle Tennessee...
Southwestern Van Buren County in Middle Tennessee...
Warren County in Middle Tennessee...
Coffee County in Middle Tennessee...
Eastern Bedford County in Middle Tennessee...
Grundy County in Middle Tennessee...
Southern Cannon County in Middle Tennessee...
* Until 100 AM CDT.
* At 1154 PM CDT, severe thunderstorms were located along a line
extending from Centertown to near Lynchburg, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Shelbyville, McMinnville, Manchester, Tullahoma, Gruetli-Laager,
Tracy City, Monteagle, Altamont, Coalmont, Morrison, Palmer,
Wartrace, Bell Buckle, Beersheba Springs, Centertown, Normandy,
Viola, Beechgrove, Raus and Bradyville.
This includes Interstate 24 between mile markers 90 and 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3522 8587 3529 8592 3534 8603 3536 8616
3534 8626 3539 8628 3540 8626 3541 8625
3541 8626 3532 8642 3536 8656 3585 8622
3562 8537 3555 8546 3553 8561 3541 8549
3536 8551 3529 8571 3524 8569 3522 8576
TIME...MOT...LOC 0454Z 289DEG 40KT 3572 8592 3528 8629
HAIL...<.75IN
WIND...60MPH
$$
Shamburger2 follow-up statements
716
WWUS54 KOHX 010510
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1210 AM CDT Sun Aug 1 2021
TNC003-149-010520-
/O.CAN.KOHX.SV.W.0126.000000T0000Z-210801T0600Z/
Rutherford TN-Bedford TN-
1210 AM CDT Sun Aug 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUTHERFORD AND
EASTERN BEDFORD COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
Middle Tennessee.
LAT...LON 3524 8584 3522 8587 3529 8592 3534 8603
3536 8616 3534 8626 3535 8624 3537 8627
3538 8625 3539 8628 3541 8625 3581 8607
3562 8537 3555 8546 3553 8561 3541 8549
3536 8551 3529 8571 3524 8570 3522 8578
TIME...MOT...LOC 0510Z 287DEG 37KT 3570 8581 3526 8618
$$
TNC015-031-061-175-177-010600-
/O.CON.KOHX.SV.W.0126.000000T0000Z-210801T0600Z/
Van Buren TN-Warren TN-Coffee TN-Grundy TN-Cannon TN-
1210 AM CDT Sun Aug 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHWESTERN VAN BUREN...WARREN...COFFEE...GRUNDY AND
SOUTHEASTERN CANNON COUNTIES...
At 1210 AM CDT, severe thunderstorms were located along a line
extending from near McMinnville to near Estill Springs, moving east
at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
McMinnville, Manchester, Tullahoma, Gruetli-Laager, Tracy City,
Monteagle, Altamont, Coalmont, Morrison, Palmer, Beersheba Springs,
Centertown, Viola, Summitville, Hillsboro, Pelham, Arnold AFB and
Fiery Gizzard State Park.
This includes Interstate 24 between mile markers 104 and 134.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3524 8584 3522 8587 3529 8592 3534 8603
3536 8616 3534 8626 3535 8624 3537 8627
3538 8625 3539 8628 3541 8625 3581 8607
3562 8537 3555 8546 3553 8561 3541 8549
3536 8551 3529 8571 3524 8570 3522 8578
TIME...MOT...LOC 0510Z 287DEG 37KT 3570 8581 3526 8618
HAIL...<.75IN
WIND...60MPH
$$
13214
WWUS54 KOHX 010548
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1248 AM CDT Sun Aug 1 2021
TNC015-031-061-175-177-010558-
/O.CAN.KOHX.SV.W.0126.000000T0000Z-210801T0600Z/
Van Buren TN-Warren TN-Coffee TN-Grundy TN-Cannon TN-
1248 AM CDT Sun Aug 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN VAN BUREN...
WARREN...COFFEE...GRUNDY AND SOUTHEASTERN CANNON COUNTIES IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
Middle Tennessee.
LAT...LON 3524 8584 3522 8587 3529 8592 3534 8603
3536 8616 3534 8626 3535 8624 3537 8627
3538 8625 3539 8628 3541 8625 3581 8607
3562 8537 3555 8546 3553 8561 3541 8549
3536 8551 3529 8571 3524 8570 3522 8578
TIME...MOT...LOC 0544Z 289DEG 40KT 3557 8537 3513 8574
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 8:41 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 31, 8:41 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Nashville TN 841 PM CDT Sat Jul 31 2021 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... 2nd complex arriving a little ahead of schedule and is on the KY TN border. Storms have been sub severe, a report of dime size hail was recently received at white bridge TN. Overall, the forecast appears to be on track although maximum pops will be achieved slightly ahead of schedule. Dewpoints are in the mid 70s now and have been increasing in conjunction with the onset of convection. No changes to forecast at this time. at this point it looks like scattered strong storms for the mid state instead of severe. && .AVIATION... 00Z TAF DISCUSSION. Capped atmosphere beginning to give way to some added forcing in the northwest. Will include a vcts group for CKV initially. Otw, vcts will be utilized within the next few hours for the taf sites. An MCS will be pushing southeastward toward the taf sites later this evening. Shower and thunderstorms will become more widespread generally after 03Z. Cigs aob 3 kft will be commonplace with the increased precipitation coverage. Atmosphere will stabilize with just rain showers expected aft 10Z. The precipitation should end from north to south aft 18Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Jul 31, 5:01 AM CDT, 18 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CDT Sat Jul 31 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-011015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Heat Advisory continues this afternoon for counties south of I-40 and west of I-65. Heat Index values around 106 are expected. Some strong to severe thunderstorms may be possible late Saturday afternoon through the early morning hours Sunday. Main concerns with any strong thunderstorm development will be gusty strong winds as well as heavy rainfall which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some showers and a few thunderstorms in the morning Sunday may produce heavy rain and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 06
In the hours before
Local storm report, Jul 31, 11:24 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM TSTM WND DMG 4 WSW EAGLEVILLE 35.72N 86.72W
07/31/2021 WILLIAMSON TN SOCIAL MEDIA
TREE FELL ON A HOUSE. POWER IS OUT IN THE AREA.
&&
EVENT NUMBER OHX2100569
21Local storm report, Jul 31, 11:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1132 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM LIGHTNING GREENBRIER 36.42N 86.80W
07/31/2021 ROBERTSON TN SOCIAL MEDIA
MAN REPORTEDLY STRUCK BY LIGHTNING INSIDE HIS HOME
THROUGH A VIDEOGAME CONTROLLER
&&
EVENT NUMBER OHX2100570
SHAMBURGERLocal storm report, Jul 31, 11:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1139 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM FLASH FLOOD 3 NNW BELLE MEADE 36.14N 86.87W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
CHARLOTTE PIKE AT AMERICAN ROAD FLOODED AND IMPASSABLE
&&
EVENT NUMBER OHX2100571
SHAMBURGERLocal storm report, Jul 31, 11:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 3 WSW ASHLAND CITY 36.26N 87.11W
07/31/2021 CHEATHAM TN SOCIAL MEDIA
TREES AND POWERLINES DOWN ALONG HWY 49.
&&
EVENT NUMBER OHX2100572
21Local storm report, Jul 31, 11:41 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1141 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 4 NW BELLE MEADE 36.15N 86.91W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
SEVERAL TREES DOWN IN BELLS BEND AT 3964-4001 OLD
HICKORY BLVD
&&
EVENT NUMBER OHX2100573
SHAMBURGERLocal storm report, Jul 31, 11:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1155 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TSTM WND DMG 1 NNW OAK HILL 36.09N 86.79W
07/31/2021 DAVIDSON TN SOCIAL MEDIA
DELAYED REPORT...TSPOTTER REPORT OF MULTIPLE MATURE
TREES DOWN ON LEALAND LANE BETWEEN BATTERY AND STONEWALL
FROM FIRST ROUND OF STORMS.
&&
EVENT NUMBER OHX2100574
CMAThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:03 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 27 min |
| Jul 31, 7:07 PM CDT | Special Weather Statement | OHX | Robertson | 23 min |
| Jul 31, 7:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 20 min |
| Jul 31, 7:31 PM CDT | Special Weather Statement | OHX | Davidson, Robertson | 44 min |
| Jul 31, 7:41 PM CDT | Special Weather Statement | OHX | Robertson | 34 min |
| Jul 31, 7:51 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 39 min |
| Jul 31, 7:58 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 47 min |
| Jul 31, 8:05 PM CDT | Special Weather Statement | OHX | Sumner, Trousdale | 40 min |
| Jul 31, 8:24 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 36 min |
| Jul 31, 8:47 PM CDT | Areal Flood Advisory | OHX | Robertson | 4 hr |
| Jul 31, 8:57 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 33 min |
| Jul 31, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 50 min |
| Jul 31, 9:16 PM CDT | Special Weather Statement | OHX | Davidson | 59 min |
| Jul 31, 9:48 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 27 min |
| Jul 31, 9:53 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Sumner | 3 hr |
| Jul 31, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Montgomery, Williamson | 33 min |
| Jul 31, 10:19 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Marshall, Maury, Williamson | 41 min |
| Jul 31, 10:24 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Williamson | 4 hr |
| Jul 31, 10:52 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 38 min |
| Jul 31, 10:55 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Wilson | 16 min |
| Jul 31, 11:10 PM CDT | Flash Flood Warning | OHX | Davidson, Rutherford, Wilson | 3 hr |
| Jul 31, 11:24 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 36 min |
| Jul 31, 11:26 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford, Warren | 34 min |
| Jul 31, 11:36 PM CDT | River Flood Warning | OHX | Davidson | 3 hr |
| Jul 31, 11:41 PM CDT | River Flood Advisory | OHX | Davidson | 3 hr |
| Aug 1, 2:40 AM CDT | Special Weather Statement | OHX | Wayne | 50 min |
| Aug 1, 3:43 AM CDT | Special Weather Statement | OHX | Wayne | 47 min |
| Aug 1, 4:29 AM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 46 min |
| Aug 1, 6:47 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.